Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Vitamin containing Protease
Dec 27, 2001

First, thanks for this valuable service! I am taking a daily multi-vitamin as part of an effort to fight off fatigue and for general wellness. I bought the best I could find at GNC. When I got home, I noticed that the vitamin contains 2mg of Protease. Since I am taking a Protease "Inhibitor" I wonder if this ingedient is counter productive. Please let us know what the deal is with this form of Protease and any other general tips on selecting a good multi vitamin. Thanks! KL

Response from Dr. Frascino

Hello KL,

Good question! And good for you that you are reading labels and being proactive in treating fatigue! Don't worry about the "protease" in your GNC multivits. "Protease" is a general name for a whole class of enzymes. The medications we take are designed to inhibit specific "HIV Proteases." Consequently, there is no interaction or interference with the protease listed on your vitamins.

Regarding vitamins, I do recommend (and take) a well-balanced daily multivitamin. However, I should point out that many vitamins are overpriced and excessive doses of vitamins can cause problems (in addition to very "pretty pee"). I would suggest you check in with the experts at our Nutrition Forum for specific recommendations. If in spite of the vitamins and other measures, you are still having trouble with fatigue, write back and I'll try to help.

Stay well, and Happy Holidays.

Dr. Bob


Previous
Impressed
Next
thank you

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement